fbpx

Zoloft (sertraline) and Loose Stools

57 year old patient diagnosed with depression and was initiated on Zoloft (sertraline) 50 mg daily.  The physician in this case felt the patient was very depressed, and wanted to titrate the dose up fairly quickly.  Zoloft was increased to 100 mg daily after two weeks, and then further to 150 mg two weeks after that.  Remember that patient adherence to medication especially antidepressant therapy can be challenging due to the fact that most patients are not going to experience any relief in their depressive symptoms on a short term basis.  However, the side effects from antidepressant therapy can be apparent immediately upon starting the medication.  A couple days after the increase to 100 mg daily, the patient began experiencing troubling loose stools, multiple times per day.  Patients are usually very perceptive to side effects of medications especially when the timing initiation of the medication and the onset of the side effects correlate.  This patient ended up stopping the Zoloft on their own due to the intolerable side effects and refusing further antidepressant therapy.

There’s a reason why we have over 2,500 followers on Twitter: Good Information you can use! If you haven’t subscribed yet for future updates and access to more free clinical medication content, please Click Here to do so!

Written By Eric Christianson

August 17, 2014

Free PDF – Top 30 Medication Mistakes

Enjoy the blog?  Over 6,000 healthcare professionals follow the blog, why aren't you? Subscribe now and get a free gift as well!

Explore Categories